Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Is panic attack a side effect of birth control pill?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
Started the birth control pill couple days ago now I'm having bad panick attacks could it be the pill?
Posted Sun, 1 Dec 2013 in Medicines and Side Effects
Answered by Dr. Nsah Bernard 1 hour later
Brief Answer: No such side effects reported with pills Detailed Answer: Hello, thanks for posting on XXXXXXX I have not come across such side effects before after a woman has been placed on birth control pills. Most pills are hormone based usually of estrogen and progestin. They can lead to depression (reported in some cases) but I have not come across any case that has to do with panic attacks. But it is possible that a hormone-based birth control pill can lead to such psychosocial crisis. The best way to correlate this for sure is to stay off the pill after you have completed the monthly cycle i.e abstain from taking the pill for next monthly cycle, then observe to see if the panic attacks have stopped. Recent event could have triggered panic attacks which could have occurred coincidentally with you taking the pills. However, trying reporting this to your doctor for closer follow-up. Hope this helps and wish you the best. Dr. Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor